i have taken vicodin for about 10 years now. I have never increased the dosage or abuse the med. my dr recently put me on tramadol which i'll try anything. i am to take 2 tramadol twice daily or as needed along with 800 mg ibuprofen twice daily. i have not found any resolve with this medication (i have been on it 2 weeks). i also have not had any typical withdrawl symptoms from stopping the vicodin. i have degeneration of my t3 and t4 vertebre and spinal rotation and of course subluxation. i have had 2 diagnosises and both times the prognosis was long term chronic pain. i have blood work done every 3 mths and it has always been normal. i am worried that the tramadol and ibuprofen could damage my liver. i only take 7.5-750mg vicodin. wouldnt it be better to just take the vicodin again?
Tramadol although a good medication for some, is not as strong as Hydrocodone.
The truth is narcotics are safer fo ryour body than too much ibuprophen or accetomiohine(? spelling) which besides liver damage can cause ulcers in your stomach.
Do you know why your DR changed your Meds to something less powerful if you were complaining of pain?
The tram and ibuprofen are much easier on your liver....tramodol is still an addictive narcotic drug - it was developed about the same time as fentanyl and was approached initially as an adjunct for addiction. I never found the tramodol to be effective at all for myself. Another thing to consider is that if you stop the trams suddenly you are at strong risk of having withdrawal related seizures if you have been on them awhile -
The reason you're not feeling any better pain-wise is because tramadol is weak as pain medications go. It's not as strong as Vicodin. The reason you're not having any withdrawal symptoms from the Vicodin though is because the tramadol is still stimulating your MU receptors, which are the same receptors that the Vicodin attaches to, therefore as far as your body is concerned, you are still taking a narcotic. That's the problem with tramadol. It's still addictive like a narcotic, it reacts the same way on your body as a narcotic, but it's not strong enough to control anything but minor pain.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.